MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-15
Medical Device Problem Codes Failure to Advance (2524); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received and the investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a percutaneous intervention was performed on the circumflex and marginal coronary arteries.The xience sierra stent delivery system had failed to cross due to anatomy.The device was removed without issue and additional dilatation was performed.Once outside the anatomy, an unknown string fiber/wire was noted on the stent's proximal end.There was no foreign object left in the anatomy.The patient had no adverse event associated with this issue.A guideliner was placed and another xience sierra was successfully used in replacement without further issues.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported contamination was confirmed.The reported failure to advance could not be replicated in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported failure to advance appears to be related to circumstances of the procedure as it is likely the device interacted with the difficult anatomy causing the reported failure to advance.A conclusive cause for the reported contamination could not be determined as chemical analysis indicates the unknown string was polytetrafluoroethylene (ptfe).Manufacturing engineering indicated this type of material and shape is not used on the xience sierra manufacturing lines.It is possible the contamination was attached to the stent after removal from the anatomy.It should be noted contamination was not noted on the stent delivery system (sds) during the inspection prior to use, which suggests a product quality issue did not contribute to the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12661147
Report Number2024168-2021-09392
Device Sequence Number13780451
Product Code NIQ
UDI-Device Identifier08717648227097
UDI-Public08717648227097
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Model Number1550250-15
Device Catalogue Number1550250-15
Device Lot Number0120141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown